Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 315, NWS Fort Worth, TX

June 30, 2004Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 30, 2004, 7:05 PM CDT for Eastland County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2004, 7:05 PM CDT (00:05 UTC)
Expired
Jun 30, 2004, 8:00 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1729 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:30 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 30, 6:30 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED JUN 30 2004

.AVIATION...
THUNDERSTORMS BETWEEN DFW AND ABI....WILL SINK TO THE SOUTHEAST
WHILE THE STORMS BETWEEN ARCHER CITY AND AND GAINESVILLE AND IS ARE
NOT EXPECTED TO AFFECT THE METROPLEX AIRPORTS. OTHER STORM NORTHWEST
OF THE METROPLEX BETWEEN ARCH CITY AND DENTON...ARE EXPECTED TO
WEAKEN AS THEY MOVE EAST SOUTHEAST...SO HAVE LEFT THEM OUT OF THE
METROPLEX TAFS TOO.  VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE EARLY MORNING HOURS...WITH SOME MVFR CEILINGS EXPECTED TO
DEVELOP TOWARD 08Z.  A MESOSCALE CONVECTIVE COMPLEX MAY DEVELOP
ACROSS THE PANHANDLE TONIGHT AND WITH A DECENT LOW LEVEL
JETSTREAM...SOME OF THIS ACTIVITY WOULD MOVE INTO THE METROPLEX
TOWARD DAYBREAK. THUS WILL LEAVE A PROB30 OF TSRA BETWEEN 11 AND 15Z
FOR THE METROPLEX AIRPORTS.  #58

&&

.DISCUSSION...
325 PM CDT WED JUN 30 2004
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHWEST
QUADRANT OF THE CWA THIS AFTERNOON...WHERE GREATER INSOLATION HAS
OCCURRED IN THE VICINITY OF SEVERAL WEAK BOUNDARIES. THIS ACTIVITY
SHOULD WEAKEN AFTER SUNSET...AS AREA OF MORE WIDESPREAD RAINFALL
CONTINUES MOVING INTO E/SE TEXAS...RESULTING IN A RELATIVELY CALM
EVENING ACROSS NORTH TEXAS. HOWEVER...A SUBTLE BUT SIGNIFICANT
PATTERN SHIFT WHICH WILL EVOLVE DURING THE NEXT 48 HOURS WHICH WILL
LEAD TO AN ADDITIONAL CHANCE FOR THUNDERSTORMS THROUGH FRIDAY.

SEASONABLY STRONG UPPER SPEED MAX CURRENTLY MOVING ACROSS CENTRAL
BAJA WILL ALLOW TROUGH TO DEEPEN OFF THE CALIFORNIA COAST...
EVENTUALLY RESULTING IN AN AMPLIFICATION OF MID-LEVEL RIDGE OVER THE
ROCKIES. SREF/MM5 GUIDANCE IS IN DECENT AGREEMENT WITH THE LATEST
NCEP ETA RUN IN DEVELOPING AN INCREASINGLY UPSLOPE COMPONENT TO
LOW-LEVEL FLOW LATER THIS EVENING...WHICH MAY RESULT IN DEVELOPMENT
OF AN MCS ACROSS SE COLORADO AREA. THIS FEATURE MAY GRAZE NORTHERN
HALF OF THE FORECAST AREA ON THURSDAY MORNING...BUT A MUCH STRONGER
SIGNAL FOR AN MCS APPEARS ON THURSDAY EVENING/FRIDAY MORNING...AS
MID-LEVEL HEIGHT FALL MAXIMA SPREADS EASTWARD ACROSS KANSAS ALLOWING
FOR A GREATER NW FLOW COMPONENT IN THE MID-LEVELS. THUS...WE WILL
SKEW HIGHER POPS ACROSS NORTHERN HALF OF THE AREA TONIGHT AND
INCREASE THEM EVEN FURTHER ON THURSDAY EVENING...WITH SOME LINGERING
PRECIP POSSIBLE IN THE NE ZONES ON THURSDAY AND FRIDAY. MID-UPPER
LEVEL HEIGHTS SHOULD BEGIN TO RISE SUFFICIENTLY TO ALLOW FOR A DRY
FORECAST ON SATURDAY...ESPECIALLY WITH STRONG ANTICYCLONIC CURVATURE
NOTED ACROSS TEXAS. HOWEVER...WILL UNDERCUT MOS NUMBERS BY SEVERAL
DEGREES FOR MAX TEMPS...AS SATURATED GROUND WILL KEEP FULL HEATING
FROM BEING REALIZED.

FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...THERE IS CONSIDERABLE
UNCERTAINTY BETWEEN GUIDANCE FROM THE ECMFW AND GFS AS TO HOW STRONG
THE UPPER RIDGE WILL DEVELOP ACROSS TEXAS. THE ECMFW APPEARS TO BE
MORE IN LINE WITH CLIMATOLOGY. BUT...THE GFS APPEARS TO BE MORE IN
LINE WITH REALITY...AS STRENGTH OF UPPER RIDGE WILL BE DIRECTLY
RELATED TO QUALITY OF GROUND MOISTURE. THUS...WILL HOLD TEMPS IN THE
LOWER 90S AT MOST...AND MAINTAIN A CHANCE OF AFTERNOON/EVENING
TRW...AS WEAK WESTERLY COMPONENT TO FLOW WILL MAINTAIN DRYLINE
ACROSS WEST TEXAS AND LOW-LEVEL MOISTURE WILL REMAIN HIGH ACROSS
THIS AREA.  65/DD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  84  70  86 /  40  40  50  40
WACO, TX               72  87  72  89 /  30  20  30  20
PARIS, TX              71  83  68  83 /  40  40  50  40
DENTON, TX             70  84  68  86 /  40  40  50  40
MCKINNEY, TX           71  83  68  85 /  40  40  50  40
DALLAS, TX             71  84  70  86 /  40  40  50  40
TERRELL, TX            72  84  70  85 /  40  40  50  40
CORSICANA, TX          72  86  72  88 /  40  40  50  40
TEMPLE, TX             72  89  73  91 /  30  20  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.

&&
Hazardous weather outlook, Jun 30, 3:23 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT WED JUN 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
323 PM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM
THIS EVENING.

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS TONIGHT...MAINLY
THIS EVENING. WITH THE GROUND SATURATED IN MOST AREAS...ADDITIONAL
RAINFALL WILL RESULT IN EXCESSIVE RUNOFF...AND THE THREAT OF
FLOODING.

.DAYS TWO THROUGH SEVEN...
ON THURSDAY...THE UPPER LEVEL WINDS WILL CHANGE FROM A PATTERN OF
WIDESPREAD HEAVY RAINS...TO ONE MORE CONDUCIVE TO SCATTERED SEVERE
THUNDERSTORMS. WHILE THERE IS STILL SOME UNCERTAINTY...IT APPEARS
THAT SOME THUNDERSTORMS MAY BECOME SEVERE THURSDAY AFTERNOON AND
EVENING IN THE NORTHERN HALF OF NORTH TEXAS.  THE MAIN THREAT WILL BE
FROM HIGH WINDS AND HAIL.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...AND AGAIN MONDAY AND
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
OCCASIONAL SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HEAVY
RAINS...HIGH WATER AND FLOODING THROUGH THIS EVENING.

42

In the hours before

Special weather statement, Jun 30, 1:19 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT WED JUN 30 2004

TXZ162-301915-
LEON-
119 PM CDT WED JUN 30 2004

...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTH OF
MERIDIAN...OR 15 MILES NORTH OF CLIFTON. THE STORMS WERE MOVING
NORTHEAST AT 25 MPH.

CENTERVILLE AND LEONA ARE IN THE PATH OF THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:32 PM CDTFlash Flood WarningFWDEastland118 min
Jun 30, 7:55 PM CDTSevere Thunderstorm WarningFWDErath65 min
Jun 30, 8:03 PM CDTSevere Thunderstorm WarningFWDEastland27 min
Jun 30, 8:18 PM CDTSevere Thunderstorm WarningFWDComanche57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.